Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 65, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Dec 3, 2010, 3:06 PM EST for 6 counties in Florida. It took effect at Dec 4, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2010, 3:06 PM EST (20:06 UTC)
- In effect from
- Dec 4, 2010, 11:00 AM EST
- Expired
- Dec 4, 2010, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
109 WWUS82 KMLB 032006 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 306 PM EST FRI DEC 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM FOR VOLUSIA...LAKE... SEMINOLE...ORANGE AND OSCEOLA COUNTIES DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM FRIDAY FOR ALL OF EAST CENTRAL FLORIDA FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY... FLZ041-044>046-053-058-141-144-032315- /O.UPG.KMLB.FW.A.0052.101204T1600Z-101204T2300Z/ /O.NEW.KMLB.FW.W.0065.101204T1600Z-101204T2300Z/ /O.CON.KMLB.FW.W.0064.000000T0000Z-101203T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE- 306 PM EST FRI DEC 3 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. CRITICAL RELATIVE HUMIDITIES ACROSS INTERIOR PORTIONS OF EAST CENTRAL FLORIDA AND VOLUSIA COUNTY WILL REMAIN IN PLACE THROUGH THE EARLY EVENING HOURS TODAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED AGAIN ON SATURDAY AS HIGH PRESSURE MOVES SOUTH OVER THE GULF OF MEXICO AND LOW LEVEL WINDS BACK AROUND THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ047-054-059-064-147-032315- /O.UPG.KMLB.FW.A.0052.101204T1600Z-101204T2300Z/ /O.NEW.KMLB.FW.W.0065.101204T1600Z-101204T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-NORTHERN BREVARD- 306 PM EST FRI DEC 3 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED ON SATURDAY AS HIGH PRESSURE MOVES SOUTH OVER THE GULF OF MEXICO AND LOW LEVEL WINDS BACK AROUND THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
1 follow-up statement
961 WWUS82 KMLB 040937 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 437 AM EST SAT DEC 4 2010 FLZ041-044>047-053-054-058-059-064-141-144-147-042300- /O.CON.KMLB.FW.W.0065.101204T1600Z-101204T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 437 AM EST SAT DEC 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED TODAY AS HIGH PRESSURE MOVES SOUTH OVER THE GULF OF MEXICO AND LOW LEVEL WINDS BACK AROUND THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ RL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Dec 3, 10:00 AM EST, 5 hours 6 minutes earlier.
Area forecast discussion, Dec 3, 10:00 AM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EST FRI DEC 3 2010
.DISCUSSION...
AFTER ANOTHER COLD START...WE WILL SEE ANOTHER COOL AND SUNNY DAY
ACROSS EAST CENTRAL FLORIDA AS THE HIGH PRESSURE AXIS ACROSS THE
PANHANDLE CONTINUE TO SINK SOUTHWARDS. HIGHS WILL BE A FEW DEGREES
WARMER THAN YESTERDAY WITH AREAS ACROSS THE NORTH REACHING INTO THE
MID 60S AND THE TREASURE COAST AND OKEECHOBEE COUNTY PERHAPS
REACHING 70.
&&
.AVIATION...CLEAR. MIGHT HAVE SOME NORTHERLY GUSTS TO 20 KNOTS FROM
LATE MORNING-EARLY AFTERNOON KMLB-KFPR.
&&
.MARINE...
BUOY 41009 CONTINUES TO SHOW NORTH WINDS AT 15-20 KNOTS...SO WILL
MAKE NO CHANGE TO THE ONGOING ADVISORY IN THE GULF STREAM. SEAS
CONTINUE AT 4 TO 5 FT WITH A MIXED SWELL AT 12-13S AND 5S. WILL WORD
THE FORECAST FOR THE SHORTER AND MORE DANGEROUS 5 SEC.
WINDS WILL WEAKEN AND BACK SLIGHTLY TO THE NORTHWEST TONIGHT AS HIGH
PRESSURE SAGS INTO THE NORTHERN PENINSULA. HIGH PRESSURE WILL EXIST
OVER THE GULF SAT AND WILL GET PUSHED TO THE SOUTHWEST SUN AS A
STRONG COLD FRONT BUILDS DOWN OVER THE AREA. MARINE CONDS WILL
DETERIORATE INTO LATE SAT NIGHT AS WINDS INITIALLY INCREASE OUT OF
THE WEST AHEAD OF THE FRONT AND THEN SWITCH TO THE NORTH AS BOUNDARY
BUILDS SOUTH OVER THE WATERS SUN. MARINE CONDS WILL THEN REMAIN POOR
INTO THE WORK WEEK AS COLDER/DRY AIRMASS IS REINFORCED OVER THE AREA
KEEPING NORTHERLY WINDS/SEAS ELEVATED.
&&
.FIRE WEATHER...
BOTH OBS AT ORLANDO INTERNATIONAL AND EXEC AIRPORTS SHOW RH VALUES
HAVE ALREADY DROPPED BELOW 35 PERCENT WITH KISSIMMEE NOT FAR BEHIND
IN THE UPPER 30S. DOSN'T LOOK LIKE THERE WILL BE ANY PROBLEM
REACHING RED FLAG CRITERIA THIS AFTERNOON FOR ALL LOCATIONS...BUT
WILL HAVE TO WATCH NORTHERN BREVARD IF TEMPS MANAGE TO CREEP A
LITTLE HIGHER THAN FORECAST.
DRY AIRMASS AND A MORE WESTERLY FLOW OVER THE AREA SATURDAY
SHOULD ALLOW FOR SEVERAL HOURS OF CRITICALLY LOW RH VALUES DURING
THE AFT OVER ALL OF EAST CENTRAL FLORIDA. HAVE THEREFORE ISSUED A
FIRE WEATHER WATCH FOR ALL OF THE CWA.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR COASTAL
WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
MOSESHazardous weather outlook, Dec 3, 4:43 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 443 AM EST FRI DEC 3 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-032100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 443 AM EST FRI DEC 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A NORTH WIND FLOW WILL PRODUCE A SOUTHWARD FLOWING LONGSHORE CURRENT. THIS WILL RESULT IN AND ELEVATED RISK OF RIP CURRENTS NEAR PIERS AND JETTIES. ...WIND AND SEA IMPACT... COOL NORTH WINDS WILL BE SLOW TO DIMINISH...SO HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE IN THE GULF STREAM INTO THIS AFTERNOON. ...FIRE WEATHER IMPACT... NORTH WINDS WILL CONTINUE TO USHER DRY AIR INTO THE AREA. THIS WILL RESULT IN LONG DURATIONS OF LOW RELATIVE HUMIDITY ACROSS INTERIOR SECTIONS THIS AFTERNOON...WHERE A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW RELATIVE HUMIDITY WILL BRING A HEIGHTENED FIRE WEATHER CONCERN AGAIN SATURDAY. HAZARDOUS BOATING CONDITIONS WILL DEVELOP AGAIN ON SUNDAY AND EXTEND INTO EARLY NEXT WEEK. UNSEASONABLY COLD TEMPERATURES WILL REMAIN IN THE FORECAST THROUGH THE EXTENDED. REMEMBER TO CHECK ON THE LATEST FORECAST TRENDS FOR LOW TEMPERATURES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 4:25 AM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 11 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.